Alert archive / Nevada / Red Flag Warnings in 2020

Red Flag Warning 4, NWS Las Vegas, NV

May 16, 2020Inyo County, Tulare County, California; Esmeralda County, Lincoln County, Nye County, Nevada; Mohave County, Arizona

NWS Las Vegas, NV issued this red flag warning at May 16, 2020, 2:41 AM PDT for Inyo County, Tulare County, California; Esmeralda County, Lincoln County, Nye County, Nevada; Mohave County, Arizona. It took effect at May 17, 2020, 11:00 AM PDT. It was in force for 33 hr. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 16, 2020, 2:41 AM PDT (09:41 UTC)
In effect from
May 17, 2020, 11:00 AM PDT
Expired
May 18, 2020, 8:00 PM PDT
In force
33 hr
Issued by
NWS Las Vegas, NV

Counties Mohave County, AZ, Inyo County, CA, Tulare County, CA, Esmeralda County, NV, Lincoln County, NV, Nye County, NV

The radar

The Las Vegas radar (KESX), 202 km from the middle of the area, began a volume at 09:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 17, 10:32 PM PDTNON-TSTM WND GST 6611 Sse Blue Eagle Ranch, NVMESONET STATION TMBN2 TIMBER MTN.
May 18, 12:32 AM PDTNON-TSTM WND GST 7411 Sse Blue Eagle Ranch, NVMESONET STATION TMBN2 TIMBER MTN.
May 18, 3:05 PM PDTHIGH SUST WINDS 417 E Tonopah, NVTONOPAH AIRPORT (KTPH), ELEVATION 5426 FEET.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 00:00Z, 9.7 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 00:00Z on 2020-05-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 00:00Z on 2020-05-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3858 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

069 
WWUS85 KVEF 160941
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
241 AM PDT Sat May 16 2020

.A potent pacific storm system will bring strong, dry winds to the
region Sunday and Monday.

CAZ227-NVZ460>462-162300-
/O.UPG.KVEF.FW.A.0002.200517T1800Z-200519T0300Z/
/O.NEW.KVEF.FW.W.0004.200517T1800Z-200519T0300Z/
Death Valley National Park-
Esmeralda and Nye County Deserts/CNC Dispatch-
Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch-
241 AM PDT Sat May 16 2020

...RED FLAG WARNING IN EFFECT FROM 11 AM SUNDAY TO 8 PM PDT
MONDAY FOR STRONG WINDS AND LOW RH...

The National Weather Service in Las Vegas has issued a Red Flag
Warning, which is in effect from 11 AM Sunday to 8 PM PDT Monday.
The Fire Weather Watch is no longer in effect. 

* TIMING...Sunday morning through Monday evening.

* WIND...South to southwest winds 25 to 35 mph gusting 35 to 50 
  mph.

* HUMIDITY...5 to 15 percent Sunday afternoon. 10 to 20 percent 
  Monday afternoon.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

AZZ102-162300-
/O.NEW.KVEF.FW.W.0004.200518T1800Z-200519T0300Z/
Northwest Deserts/Northwest Plateau-
241 AM MST Sat May 16 2020

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MST MONDAY FOR
STRONG WINDS AND LOW RH...

The National Weather Service in Las Vegas has issued a Red Flag
Warning, which is in effect from 11 AM to 8 PM MST Monday. 

* AFFECTED AREA...In AZZ102...Fire weather zone 102.

* TIMING...Monday morning through Monday evening.

* WIND...Southwest winds 25 to 35 mph gusting 35 to 45 mph.

* HUMIDITY...Falling to 10 to 15 percent in the afternoon.

* HIGHEST THREAT...Is located in the Arizona Strip.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$


weather.gov/lasvegas
7 follow-up statements
038 
WWUS85 KVEF 161801
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
1101 AM PDT Sat May 16 2020

.A potent pacific storm system will bring strong, dry winds to
the region Sunday and Monday.

CAZ226-171115-
/O.EXB.KVEF.FW.W.0004.200517T1800Z-200518T0300Z/
Owens Valley/Southern Inyo Forest-
1101 AM PDT Sat May 16 2020

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM PDT SUNDAY FOR
STRONG WINDS AND LOW RH...

The National Weather Service in Las Vegas has issued a Red Flag
Warning, which is in effect from 11 AM to 8 PM PDT Sunday. 

* TIMING...Sunday morning through Sunday evening.

* WIND...West to southwest winds 25 to 35 mph gusting 35 to 50 
  mph.

* HUMIDITY...5 to 15 percent Sunday afternoon.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

CAZ227-NVZ460>462-171115-
/O.CON.KVEF.FW.W.0004.200517T1800Z-200519T0300Z/
Death Valley National Park-
Esmeralda and Nye County Deserts/CNC Dispatch-
Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch-
1101 AM PDT Sat May 16 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM SUNDAY TO 8 PM
PDT MONDAY FOR STRONG WINDS AND LOW RH...

* TIMING...Sunday morning through Monday evening.

* WIND...South to southwest winds 25 to 35 mph gusting 35 to 50 
  mph.

* HUMIDITY...5 to 15 percent Sunday afternoon. 10 to 20 percent 
  Monday afternoon.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

AZZ102-171115-
/O.CON.KVEF.FW.W.0004.200518T1800Z-200519T0300Z/
Northwest Deserts/Northwest Plateau-
1101 AM MST Sat May 16 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MST
MONDAY FOR STRONG WINDS AND LOW RH...

* AFFECTED AREA...In AZZ102...Fire weather zone 102.

* TIMING...Monday morning through Monday evening.

* WIND...Southwest winds 25 to 35 mph gusting 35 to 45 mph.

* HUMIDITY...Falling to 10 to 15 percent in the afternoon.

* HIGHEST THREAT...Is located in the Arizona Strip.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$


weather.gov/lasvegas
720 
WWUS85 KVEF 170927
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
227 AM PDT Sun May 17 2020

.A potent pacific storm system will bring strong, dry winds to
the region Sunday and Monday.

CAZ227-NVZ460>462-172200-
/O.CON.KVEF.FW.W.0004.200517T1800Z-200519T0300Z/
Death Valley National Park-
Esmeralda and Nye County Deserts/CNC Dispatch-
Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch-
227 AM PDT Sun May 17 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM PDT MONDAY FOR STRONG WINDS AND LOW RH...

* TIMING...Sunday morning through Monday evening.

* WIND...South to southwest winds 25 to 35 mph gusting 35 to 50 
  mph.

* HUMIDITY...5 to 15 percent Sunday afternoon. 10 to 20 percent 
  Monday afternoon.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

AZZ102-172200-
/O.CON.KVEF.FW.W.0004.200518T1800Z-200519T0300Z/
Northwest Deserts/Northwest Plateau-
227 AM MST Sun May 17 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MST
MONDAY FOR STRONG WINDS AND LOW RH...

* AFFECTED AREA...In AZZ102...Fire weather zone 102.

* TIMING...Monday morning through Monday evening.

* WIND...Southwest winds 25 to 35 mph gusting 35 to 45 mph.

* HUMIDITY...Falling to 10 to 15 percent in the afternoon.

* HIGHEST THREAT...Is located in the Arizona Strip.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

CAZ226-172200-
/O.CON.KVEF.FW.W.0004.200517T1800Z-200518T0300Z/
Owens Valley/Southern Inyo Forest-
227 AM PDT Sun May 17 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM PDT THIS EVENING FOR STRONG WINDS AND LOW RH...

* TIMING...Sunday morning through Sunday evening.

* WIND...West to southwest winds 25 to 35 mph gusting 35 to 50 
  mph.

* HUMIDITY...5 to 15 percent Sunday afternoon.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$


weather.gov/lasvegas
888 
WWUS85 KVEF 172137
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
237 PM PDT Sun May 17 2020

.A potent pacific storm system will bring strong, dry winds to
the region Sunday and Monday.

CAZ227-NVZ460>462-180300-
/O.CON.KVEF.FW.W.0004.000000T0000Z-200519T0300Z/
Death Valley National Park-
Esmeralda and Nye County Deserts/CNC Dispatch-
Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch-
237 PM PDT Sun May 17 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT MONDAY FOR
STRONG WINDS AND LOW RH...

* TIMING...Through Monday evening.

* WIND...South to southwest winds 25 to 35 mph gusting 35 to 50 
  mph.

* HUMIDITY...5 to 15 percent Sunday afternoon. 10 to 20 percent 
  Monday afternoon.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

AZZ102-180300-
/O.CON.KVEF.FW.W.0004.200518T1800Z-200519T0300Z/
Northwest Deserts/Northwest Plateau-
237 PM MST Sun May 17 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MST
MONDAY FOR STRONG WINDS AND LOW RH...

* AFFECTED AREA...In AZZ102...Fire weather zone 102.

* TIMING...Monday morning through Monday evening.

* WIND...Southwest winds 25 to 35 mph gusting 35 to 45 mph.

* HUMIDITY...Falling to 10 to 15 percent in the afternoon.

* HIGHEST THREAT...Is located in the Arizona Strip.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

CAZ226-180300-
/O.CON.KVEF.FW.W.0004.000000T0000Z-200518T0300Z/
Owens Valley/Southern Inyo Forest-
237 PM PDT Sun May 17 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING
FOR STRONG WINDS AND LOW RH...

* TIMING...Through this evening.

* WIND...West to southwest winds 25 to 35 mph gusting 35 to 50 
  mph.

* HUMIDITY...5 to 15 percent Sunday afternoon.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$


weather.gov/lasvegas
308 
WWUS85 KVEF 180257
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
757 PM PDT Sun May 17 2020

.A potent pacific storm system will bring strong, dry winds to
the region Sunday and Monday.

CAZ226-180400-
/O.CAN.KVEF.FW.W.0004.000000T0000Z-200518T0300Z/
Owens Valley/Southern Inyo Forest-
757 PM PDT Sun May 17 2020

...RED FLAG WARNING IS CANCELLED FOR STRONG WINDS AND LOW RH...

The National Weather Service in Las Vegas has cancelled the Red
Flag Warning. 

Gusty south winds are expected to continue into this evening, but
relative humidity values have increased above thresholds.
Therefore, the red flag warning has been canceled. 

$$

CAZ227-NVZ460>462-181200-
/O.CON.KVEF.FW.W.0004.000000T0000Z-200519T0300Z/
Death Valley National Park-
Esmeralda and Nye County Deserts/CNC Dispatch-
Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch-
757 PM PDT Sun May 17 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT MONDAY FOR
STRONG WINDS AND LOW RH...

* TIMING...Through Monday evening.

* WIND...South to southwest winds 25 to 35 mph gusting 35 to 50 
  mph.

* HUMIDITY...10 to 20 percent Monday afternoon.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

AZZ102-181200-
/O.CON.KVEF.FW.W.0004.200518T1800Z-200519T0300Z/
Northwest Deserts/Northwest Plateau-
757 PM MST Sun May 17 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MST
MONDAY FOR STRONG WINDS AND LOW RH...

* AFFECTED AREA...In AZZ102...Fire weather zone 102.

* TIMING...Monday morning through Monday evening.

* WIND...Southwest winds 25 to 35 mph gusting 35 to 45 mph.

* HUMIDITY...Falling to 10 to 15 percent in the afternoon.

* HIGHEST THREAT...Is located in the Arizona Strip.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$


weather.gov/lasvegas
905 
WWUS85 KVEF 180956
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
256 AM PDT Mon May 18 2020

.A potent pacific storm system will continue to bring windy
conditions to the region today. Peak winds are expected to occur
during Min RH near critical thresholds which could result in the
potential for rapid wildfire growth, should any fire starts occur.

CAZ227-NVZ460>462-181800-
/O.CON.KVEF.FW.W.0004.000000T0000Z-200519T0300Z/
Death Valley National Park-
Esmeralda and Nye County Deserts/CNC Dispatch-
Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch-
256 AM PDT Mon May 18 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING
FOR STRONG WINDS AND LOW RH...

* TIMING...Through Monday evening.

* WIND...South to southwest winds 25 to 35 mph gusting 35 to 50 
  mph.

* HUMIDITY...10 to 25 percent Monday afternoon.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

AZZ102-181800-
/O.CON.KVEF.FW.W.0004.200518T1800Z-200519T0300Z/
Northwest Deserts/Northwest Plateau-
256 AM MST Mon May 18 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MST THIS EVENING FOR STRONG WINDS AND LOW RH...

* AFFECTED AREA...In AZZ102...Fire weather zone 102.

* TIMING...Late Monday morning through Monday evening.

* WIND...Southwest winds 25 to 30 mph gusting 35 to 40 mph.

* HUMIDITY...Falling to 10 to 15 percent in the afternoon.

* HIGHEST THREAT...Is located in the Arizona Strip.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$


weather.gov/lasvegas
754 
WWUS85 KVEF 181724
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
1024 AM PDT Mon May 18 2020

.A potent Pacific storm system will continue to bring windy 
conditions to the region today. Peak winds are expected to occur 
during Min RH near critical thresholds which could result in the 
potential for rapid wildfire growth, should any fire starts occur.

CAZ227-NVZ460>462-190300-
/O.CON.KVEF.FW.W.0004.000000T0000Z-200519T0300Z/
Death Valley National Park-
Esmeralda and Nye County Deserts/CNC Dispatch-
Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch-
1024 AM PDT Mon May 18 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING
FOR STRONG WINDS AND LOW RH...

* TIMING...Through Monday evening.

* WIND...South to southwest winds 25 to 35 mph gusting 35 to 50 
  mph.

* HUMIDITY...10 to 25 percent Monday afternoon.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

AZZ102-190300-
/O.CON.KVEF.FW.W.0004.200518T1800Z-200519T0300Z/
Northwest Deserts/Northwest Plateau-
1024 AM MST Mon May 18 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING
FOR STRONG WINDS AND LOW RH...

* AFFECTED AREA...In AZZ102...Fire weather zone 102.

* TIMING...Late Monday morning through Monday evening.

* WIND...Southwest winds 25 to 30 mph gusting 35 to 40 mph.

* HUMIDITY...Falling to 10 to 15 percent in the afternoon.

* HIGHEST THREAT...Is located in the Arizona Strip.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$


weather.gov/lasvegas
400 
WWUS85 KVEF 190300
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
800 PM PDT Mon May 18 2020

CAZ227-NVZ460>462-190400-
/O.EXP.KVEF.FW.W.0004.000000T0000Z-200519T0300Z/
Death Valley National Park-
Esmeralda and Nye County Deserts/CNC Dispatch-
Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch-
800 PM PDT Mon May 18 2020

...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING FOR
STRONG WINDS AND LOW RH...

Wind gusts were decreasing this evening over south central Nevada
and Death Valley National Park and speeds will continue to
decrease overnight. Relative humidity values will also recover to
between 40 and 55 percent at elevations above 4000 feet.

$$

AZZ102-190400-
/O.EXP.KVEF.FW.W.0004.000000T0000Z-200519T0300Z/
Northwest Deserts/Northwest Plateau-
800 PM MST Mon May 18 2020

...RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING FOR
STRONG WINDS AND LOW RH...

Wind gusts were decreasing this evening over northwest Arizona and
speeds will continue to decrease overnight. Relative humidity 
values will also recover to between 40 and 55 percent at 
elevations above 4000 feet.

$$


weather.gov/lasvegas

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at May 15, 9:46 PM PDT, 4 hours 55 minutes earlier.

Area forecast discussion, May 15, 9:46 PM PDT, 4 hours 55 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
946 PM PDT Fri May 15 2020

.SYNOPSIS...
Dry weather with above normal temperatures is expected for the
weekend. A strong weather system will approach the area Sunday and
Monday bringing widespread, gusty winds and dangerous fire
weather conditions for portions of the area. By Tuesday, the
system passes over the region which will cause a noticable drop in
temperatures and increase chances for showers and storms across
the Sierra and southern Great Basin.
&&

.UPDATE...A ridge of high pressure will continue to build through
the weekend, resulting in dry and warm conditions areawide before
breezy conditions and a drop in temperatures arrives for the start
of the work week. The forecast looks to be in good shape; no changes
were made this evening.
&&

PREVIOUS DISCUSSION...239 PM PDT Fri May 15 2020/

.DISCUSSION...through Thursday.

Dry, warming trend is expected through tomorrow as a ridge shifts
onshore. A strong Pacific low will center off the coast of the Pac
Northwest on Sunday, which will strengthen the gradient between the
aforementioned ridge and itself. This will allow southwest winds to
pick up across the area with the strongest winds located across
Inyo, Esmeralda, Nye, and Lincoln counties. Gusts in these locations
will run in the 35 to 45 mph range, raising fire weather concerns.
Increased southwesterly flow will help temps remain elevated on
Sunday with highs still running above normal. Potential for
downslope winds Sunday night into Monday was accessed again and
confidence still remains low in the meteorological setup
successfully getting winds down to the Owens Valley floor.

By Monday, this closed low will continue to drift southward off
the northern California coast with another day of elevated winds
expected with slightly higher speeds than Sunday, but similar areas.
General wind products may be needed for these areas in addition to
the fire weather products in place. Chances for showers will begin
over the southern Sierra on Monday as moisture begins to converge on
the terrain. Spill over into the Owens Valley and the southern Great
Basin will occur later on Monday and going into Tuesday. Lower wind
speeds and best chances to see showers and storms will be on Tuesday
across central Nevada and Inyo County as the low moves overhead.
Rainfall totals are still running less than a quarter of an inch,
but locally higher amounts are possible with any convective
activity. Temps will plummet 10-15 degrees from Monday to Tuesday
with highs Tuesday and Wednesday well below normal. The low will
then lift northward over the Great Basin going into Wednesday
leaving a low end chance for any lingering showers or storms to the
far northern reaches of Lincoln County.
&&

.FIRE WEATHER...
Dry conditions with above normal temperatures can be expected
through the weekend. Winds will increase from Saturday to Sunday
across the southern Great Basin and Inyo County. South to
southwest wind speeds in this area will increase from gusting up
to 25 mph on Saturday to gusts between 35 to 45 mph Sunday and
Monday. Elsewhere, gusts will remain 30 mph or less. RH values
will drop below critical levels each afternoon through Sunday.
Moisture will increase across the southern Great Basin bringing RH
values up to 10 to 20 percent on Monday, but with the winds peaking
on Monday, have left the Fire Weather Watch in place. Chances for
showers and storms will spread eastward from the southern Sierra
region on Monday across the southern Great Basin going into Tuesday.
Lighter winds and cooler temps are expected on Tuesday and
Wednesday.
&&

.AVIATION...For McCarran...Light winds favoring typical diurnal
patterns are expected through the TAF period with just occasional
high clouds.

For the rest of southern Nevada, northwest Arizona and southeast
California...Generally light winds favoring typical diurnal trends
are expected though the TAF period. Strongest winds will be near
KDAG where westerly breezes of 10 to 15 knots are likely to develop
early this evening. Mostly clear skies are anticipated with just
occasional passing high clouds.
&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.
&&

UPDATE...Varian
DISCUSSION...Guillet
AVIATION...Gorelow

For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and Twitter

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 16, 2:41 AM PDTHigh Wind WatchVEFInyo11 hr
May 16, 2:41 AM PDTWind AdvisoryVEFInyo, San Bernardino3 days
May 16, 1:56 PM PDTLake Wind AdvisoryVEF30 hr

Nearby

Red Flag Warnings in Nevada, 2020Red Flag Warnings in California, 2020Red Flag Warnings in Arizona, 2020Every red flag warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.